MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A42091A
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
He device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the working insert, exhibited scratches on yellow seal and damaged adhesive between components.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the following led to the malfunction: glue failure: due to the temperature influences on the product during the recycling process, different linear expansions occur between the adhesive and the steel.According to current knowledge, inadequate adhesive preparation and linear expansion can lead to adhesion and cohesion fractures.As a result, the adhesive detaches from the steel surface.In the fmi area, the corrugated tube is straightened during final assembly.During straightening, stresses can occur in the adhesive.With further stress (straightening) within the value stream process, the adhesive can completely detach from the steel surface and then fall off.Another factor that increases the risk of defects is the lack of a clearly defined production process.Cracks in the rubber seal: the cause of this issue is wear and tear and/or improper handling of the affected device.The cracks in the seals are signs of wear and tear and can be attributed to frequent use and a lack of maintenance, in line with the age of the item.A crack in the sealing ring is highly likely to result in a leak in the inner shaft.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18962051
Report Number9610773-2024-00828
Device Sequence Number7050797
Product Code GCP
UDI-Device Identifier04042761023689
UDI-Public04042761023689
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA42091A
Device Lot Number191W-0141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown